Kansas, 2004Tornadoes and Flash Flood in Kansas, June 15, 2004
June 15, 2004 · NWS GLD · 52 events in 12 counties and zones
31 thunderstorm wind, 18 hail, 2 tornado, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 5:25 PM MST, 22 minutes earlier.
Area forecast discussion, Jun 15, 5:25 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT TUE JUN 15 2004
.DISCUSSION...HAVE UPDATED TO INCLUDE ENTIRE AREA IN SEVERE
THUNDERSTORM WATCH. TWO IN EFFECT...ONE FOR FAR EAST CO UNTIL 9 PM
MDT AND ONE FOR NW KS AND EXTREME SW NEB UNTIL 11 PM MDT (MIDNIGHT
CDT). CURRENTLY LINES FORMING IN FAR EAST CO AND HEADING SLOWLY TO
THE EAST. LOOKS LIKE A VERY BUSY NIGHT WITH LOTS OF WX.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
RJC
Hazardous weather outlook, Jun 15, 9:40 AM MST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT TUE JUN 15 2004
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
1040 AM MDT (1140 AM CDT) TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE INTO THE HIGH PLAINS LATE THIS AFTERNOON. THE
FRONT IS EXPECTED TO MOVE SOUTHEAST TO A CHEYENNE WELLS COLORADO TO
MCCOOK NEBRASKA LINE THIS EVENING AND BECOME NEARLY STATIONARY.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT FROM
LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE AIR MASS WILL BE
QUITE UNSTABLE...SO SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WIND ALONG WITH HEAVY RAIN.
SOME LOCATIONS LAST NIGHT RECEIVED AROUND TWO INCHES OF
RAIN...ESPECIALLY IN SHERIDAN AND GOVE COUNTIES. SINCE HEAVY RAIN IS
EXPECTED THERE AGAIN...THERE IS A POTENTIAL FOR FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY SOUTH OF A HILL CITY
KANSAS TO CHEYENNE WELLS COLORADO LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
FS
In the hours before
Special weather statement, Jun 15, 12:32 PM MST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
132 PM MDT TUE JUN 15 2004
COZ090>092-160300-
CHEYENNE CO-KIT CARSON-YUMA-
132 PM MDT TUE JUN 15 2004
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR EAST CENTRAL COLORADO UNTIL 9 PM MDT.
THE FOLLOWING COUNTIES ARE IN THE WATCH...YUMA...KIT CARSON
...AND CHEYENNE. A SEVERE THUNDERSTORM WATCH MEANS THAT
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP
IN AND CLOSE TO THE WATCH AREA.
HAIL TO 2.5 INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS
TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS.
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...
TAKE ACTION IMMEDIATELY.
BULLER
Local storm report, Jun 15, 12:47 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND GST ST. FRANCIS 39.77N 101.80W
06/14/2004 58 MPH CHEYENNE KS PUBLIC
1026 PM TSTM WND GST SHARON SPRINGS 38.89N 101.75W
06/14/2004 60 MPH WALLACE KS TRAINED SPOTTER
1030 PM HAIL 9 S ATWOOD 39.68N 101.04W
06/14/2004 0.75 INCH RAWLINS KS PUBLIC
1130 PM TSTM WND DMG 1 E HOXIE 39.36N 100.42W
06/14/2004 SHERIDAN KS LAW ENFORCEMENT
POWER POLE DOWN
1130 PM TSTM WND DMG 2 W HOXIE 39.36N 100.48W
06/14/2004 SHERIDAN KS LAW ENFORCEMENT
POWER POLES DOWN...POWERLINES ON HIGHWAY...LARGE STORAGE
BUILDING DESTROYED
1138 PM HAIL TRIBUNE 38.47N 101.75W
06/14/2004 0.75 INCH GREELEY KS LAW ENFORCEMENT
1159 PM TSTM WND GST HOXIE 39.36N 100.44W
06/14/2004 62 MPH SHERIDAN KS MESONET
1200 AM TSTM WND DMG 11 SW HOXIE 39.24N 100.58W
06/15/2004 SHERIDAN KS PUBLIC
THREE GRAIN BINS DAMAGED...IRRIGATION SYSTEM TURNED
OVER...APPROXIMATELY 100,000 DOLLAR DAMAGE
1200 AM TSTM WND DMG HOXIE 39.36N 100.44W
06/15/2004 SHERIDAN KS TRAINED SPOTTER
POWER LINES DOWN. TREES DOWN. METAL SHED DESTROYED.
1200 AM TSTM WND GST HOXIE 39.36N 100.44W
06/15/2004 74 MPH SHERIDAN KS TRAINED SPOTTER
1245 AM TSTM WND DMG 5 E ANGELUS 39.19N 100.60W
06/15/2004 SHERIDAN KS PUBLIC
IRRIGATION PIVOT TURNED OVER...GRAIN BINS DAMAGED.
0100 AM HAIL 9 SE GOVE 38.87N 100.37W
06/15/2004 0.75 INCH GOVE KS PUBLIC
&&
DN/JDSpecial weather statement, Jun 15, 4:47 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT TUE JUN 15 2004
KSZ001>004-013>016-027>029-041-042-NEZ079>081-160500-
CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-LOGAN-NORTON-
RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA-
547 PM MDT (647 PM CDT) TUE JUN 15 2004
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA UNTIL 11 PM MDT
(MIDNIGHT CDT). THE FOLLOWING COUNTIES ARE IN THE WATCH...IN
KANSAS...CHEYENNE...RAWLINS...DECATUR...NORTON...SHERMAN...THOMAS...
SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY AND WICHITA. IN
NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW.
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA.
HAIL TO 2 INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS
TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS.
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...
TAKE ACTION IMMEDIATELY.
RJC
Event by event
31 thunderstorm wind, 18 hail, 2 tornado, 1 flash flood. Local standard time, as filed.
Hail, Greeley
- When
- June 15, 5:47 PM MST
- Where
- Greeley County, 3 mi S of Tribune
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.417, -101.750
Hail, Greeley
- When
- June 15, 5:58 PM MST
- Where
- Greeley County, Tribune
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -101.750
Flash Flood, Greeley
- When
- June 15, 6:00 PM MST to 8:00 PM MST
- Where
- Greeley County, Tribune
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.481, -101.806 (the zone’s center; the record gives no point)
Water 1 foot deep across highway 96 near Tribune.
Tornado, Greeley
- When
- June 15, 6:06 PM MST to 6:07 PM MST
- Where
- Greeley County, 6 mi SSW of Tribune
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -101.800
Tornado over mostly open field resulted in tree damage.
Thunderstorm Wind, Greeley
- When
- June 15, 6:06 PM MST
- Where
- Greeley County, 4 mi SSW of Horace
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.433, -101.817
Hail, Wichita
- When
- June 15, 6:10 PM MST
- Where
- Wichita County, 14 mi NW of Leoti
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.633, -101.533
Hail, Wallace
- When
- June 15, 6:15 PM MST
- Where
- Wallace County, 2 mi W of Weskan
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -102.000
Hail, Wallace
- When
- June 15, 6:15 PM MST
- Where
- Wallace County, 4 mi S of Weskan
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -101.967
Hail, Wichita
- When
- June 15, 6:15 PM MST
- Where
- Wichita County, 15 mi NW of Leoti
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.633, -101.550
Hail, Greeley
- When
- June 15, 6:26 PM MST
- Where
- Greeley County, Tribune
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -101.750
Tornado, Greeley
- When
- June 15, 6:30 PM MST
- Where
- Greeley County, 10 mi NW of Tribune
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.567, -101.883
Brief tornado. No known damage.
Thunderstorm Wind, Greeley
- When
- June 15, 6:35 PM MST
- Where
- Greeley County, 7 mi E of Tribune
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.467, -101.617
Thunderstorm Wind, Wallace
- When
- June 15, 6:40 PM MST
- Where
- Wallace County, 5 mi S of Sharon Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -101.733
Thunderstorm Wind, Sherman
- When
- June 15, 6:52 PM MST
- Where
- Sherman County, 12 mi SW of Goodland
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.233, -101.883
Thunderstorm Wind, Cheyenne
- When
- June 15, 7:00 PM MST
- Where
- Cheyenne County, St Francis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -101.800
Thunderstorm Wind, Thomas
- When
- June 15, 7:00 PM MST
- Where
- Thomas County, 4 mi W of Colby
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.400, -101.117
Hail, Sherman
- When
- June 15, 7:00 PM MST
- Where
- Sherman County, 8 mi S of Goodland
- Measured
- 0.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 39.233, -101.717
Time estimated based on nearby reports.
Hail, Sherman
- When
- June 15, 7:03 PM MST
- Where
- Sherman County, Goodland
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.350, -101.717
Hail, Sherman
- When
- June 15, 7:04 PM MST
- Where
- Sherman County, 10 mi SW of Goodland
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.250, -101.850
Thunderstorm Wind, Sherman
- When
- June 15, 7:09 PM MST
- Where
- Sherman County, Goodland Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.367, -101.700
Thunderstorm Wind, Sherman
- When
- June 15, 7:09 PM MST
- Where
- Sherman County, 1 mi N of Goodland
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.367, -101.717
Hail, Sherman
- When
- June 15, 7:10 PM MST
- Where
- Sherman County, 3 mi S of Goodland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.300, -101.717
Hail, Wallace
- When
- June 15, 7:15 PM MST
- Where
- Wallace County, 12 mi N of Sharon Spgs
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.050, -101.733
Hail, Sherman
- When
- June 15, 7:15 PM MST
- Where
- Sherman County, Goodland
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.350, -101.717
Hail, Sherman
- When
- June 15, 7:18 PM MST
- Where
- Sherman County, Goodland
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.350, -101.717
Hail, Sherman
- When
- June 15, 7:21 PM MST
- Where
- Sherman County, Goodland Arpt
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.367, -101.700
Hail, Sherman
- When
- June 15, 7:24 PM MST
- Where
- Sherman County, Goodland
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.350, -101.717
Hail, Cheyenne
- When
- June 15, 7:35 PM MST
- Where
- Cheyenne County, Bird City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -101.533
Hail, Sherman
- When
- June 15, 7:35 PM MST
- Where
- Sherman County, 6 mi NE of Edson
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.400, -101.467
Thunderstorm Wind, Logan
- When
- June 15, 7:40 PM MST
- Where
- Logan County, Winona
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.067, -101.250
Thunderstorm Wind, Thomas
- When
- June 15, 7:43 PM MST
- Where
- Thomas County, 7 mi W of Colby
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.400, -101.183
Thunderstorm Wind, Thomas
- When
- June 15, 7:49 PM MST
- Where
- Thomas County, 2 mi E of Levant
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.383, -101.167
Thunderstorm Wind, Thomas
- When
- June 15, 7:51 PM MST
- Where
- Thomas County, Colby
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.400, -101.050
Thunderstorm Wind, Thomas
- When
- June 15, 7:51 PM MST
- Where
- Thomas County, 4 mi NW of Colby
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.433, -101.100
Thunderstorm Wind, Rawlins
- When
- June 15, 8:05 PM MST
- Where
- Rawlins County, 9 mi SE of Atwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.700, -100.933
Large 40 year old cottonwood tree uprooted.
Thunderstorm Wind, Decatur
- When
- June 15, 8:20 PM MST
- Where
- Decatur County, 13 mi SW of Oberlin
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.683, -100.683
Thunderstorm Wind, Decatur
- When
- June 15, 8:20 PM MST
- Where
- Decatur County, 5 mi W of Oberlin
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -100.617
Thunderstorm Wind, Decatur
- When
- June 15, 8:20 PM MST
- Where
- Decatur County, 6 mi SW of Oberlin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.750, -100.600
Thunderstorm Wind, Thomas
- When
- June 15, 8:24 PM MST
- Where
- Thomas County, 8 mi N of Colby
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.517, -101.050
Thirteen power poles down 7 miles north of highway 25/24 intersection. Six power poles down 8 miles north and 1 mile west of highway 25/24 intersection.
Thunderstorm Wind, Thomas
- When
- June 15, 8:24 PM MST
- Where
- Thomas County, 10 mi N of Colby
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.550, -101.050
Three power poles snapped.
Thunderstorm Wind, Decatur
- When
- June 15, 8:25 PM MST
- Where
- Decatur County, 3 mi SW of Oberlin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.783, -100.550
Several large trees snapped in half
Thunderstorm Wind, Rawlins
- When
- June 15, 8:27 PM MST
- Where
- Rawlins County, 11 mi N of Atwood
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.967, -101.050
Thunderstorm Wind, Decatur
- When
- June 15, 8:30 PM MST
- Where
- Decatur County, 8 mi S of Oberlin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.700, -100.517
Thunderstorm Wind, Decatur
- When
- June 15, 8:30 PM MST
- Where
- Decatur County, 5 mi W of Oberlin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -100.617
Tree fell through roof of house. Roof blown off shed.
Thunderstorm Wind, Rawlins
- When
- June 15, 8:30 PM MST
- Where
- Rawlins County, 6 mi S of Atwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.717, -101.050
Power lines down. Five-inch tree branches down.
Thunderstorm Wind, Rawlins
- When
- June 15, 8:30 PM MST
- Where
- Rawlins County, 13 mi S of Herndon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -100.783
Eight-inch branch down. Several 4-inch branches down.
Thunderstorm Wind, Norton
- When
- June 15, 8:35 PM MST
- Where
- Norton County, 2 mi NE of Clayton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -100.150
Thunderstorm Wind, Sheridan
- When
- June 15, 8:35 PM MST
- Where
- Sheridan County, 11 mi S of Selden
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.367, -100.567
Thunderstorm Wind, Decatur
- When
- June 15, 8:38 PM MST
- Where
- Decatur County, Oberlin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.817, -100.517
Small hail and local power outages also reported.
Thunderstorm Wind, Decatur
- When
- June 15, 8:45 PM MST
- Where
- Decatur County, Jennings
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.683, -100.283
Thunderstorm Wind, Thomas
- When
- June 15, 8:50 PM MST
- Where
- Thomas County, Colby
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.400, -101.050
Building damage to a well house in Colby. Roof was removed. Two large storage units suffered damage when the roof was lifted off on and the second was destroyed.
Thunderstorm Wind, Graham
- When
- June 15, 9:30 PM MST
- Where
- Graham County, 1 mi NE of Penokee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.367, -99.950
Several 1-inch tree limbs down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
- Flash Flooding in Kentucky, June 15 to 16, 2004$76,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404592, 5404593, 5404687, 5404684, 5404685, 5404594, 5404595, 5404596, 5404597, 5404598, 5404686, 5404599, 5404600, 5404601, 5404602, 5404603, 5404746, 5404604, 5404605, 5404662, 5404663, 5404664, 5404665, 5404666, 5404667, 5404668, 5404669, 5404670, 5404671, 5404672, 5404673, 5404674, 5404675, 5404676, 5404677, 5404678, 5404679, 5404680, 5404681, 5404682, and more.